Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Roelof W. Bruggeman
Title: Families of automorphic forms
Additional book information: Monographs Math., vol. 88, Birkhäuser, Basel and Boston, MA, 1994, x + 317 pp., ISBN 3-7643-5046-6, $99.00

References [Enhancements On Off] (What's this?)

  • 1 E. T. Bell, Men of mathematics, Simon and Schuster, NY, 1937.
  • 2 Y. Colin de Verdière, Pseudo-Laplacians II, Ann. Inst. Fourier (Grenoble) 33 (1983), 87--113. MR 84k:58222
  • 3 P. Garrett, Review of Harmonic analysis on symmetric spaces and applications, Vols. I, II, Bull. Amer. Math. Soc. (N.S.) 22 (1990), 219--229.
  • 4 D. Grenier, Factoring L-functions as products of L-functions, Trans. Amer. Math. Soc. 345 (1994), 673--692. CMP 94:16
  • 5 M. C. Gutzwiller, Chaos in classical and quantum mechanics, Springer-Verlag, NY, 1990. MR 91m:58099
  • 6 D. Hejhal, A continuity method for spectral theory on Fuchsian groups, Modular Forms
    (R. A. Rankin, ed.), Ellis Horwood, 1984. MR 87g:11063
  • 7 D. Hejhal and B. Rackner, On the topography of Maass waveforms for $\operatorname{PSL}(2,\mathbf{Z})$, Experimental Math. 1 (1992), 275--305. MR 95f:11037
  • 8 S. Iyanaga and Y. Kawada (eds.), Encyclopedic dictionary of mathematics, M.I.T. Press, Cambridge, MA, 1980. MR 84a:00015
  • 9 S. Katok, Fuchsian groups, Univ. of Chicago Press, Chicago, IL, 1992. MR 93d:20088
  • 10 S. Lang, Introduction to modular forms, Springer-Verlag, Berlin and New York, 1976. MR 55:2751
  • 11 R. P. Langlands, Review of The theory of Eisenstein systems, Bull. Amer. Math. Soc. (N.S.) 9 (1983), 351--361.
  • 12 A. Lubotzky, Discrete groups, expanding graphs, and invariant measures, Birkhäuser, Basel and Boston, MA, 1994. CMP 95:05
  • 13 H. Maass, Modular functions of one complex variable, Tata Inst., Bombay; revised edition, Springer-Verlag, 1983. MR 85g:11034
  • 14 R. Phillips and P. Sarnak, The Weyl theorem and the deformation of discrete groups, Comm. Pure and Appl. Math. 38 (1985), 853--866. MR 87f:11035
  • 15 P. Sarnak, Arithmetic quantum chaos, The Schur Lectures (I. Piatetski-Shapiro and S. Gelbart, eds.), Israel Math. Conf. Proc., Vol. 8, Bar-Ilan University, Israel, 1995, pp. 183--236.
  • 16 ------, Some applications of modular forms, Cambridge Univ. Press, Cambridge, 1990. MR 92k:11045
  • 17 A. Selberg, Collected papers, Vol. I, Springer-Verlag, NY, 1989. MR 92h:01083
  • 18 A. Terras, Harmonic analysis on symmetric spaces and applications, Vols. I, II, Springer-Verlag, NY, 1985, 1988. MR 87f:22010
  • 19 ------, Review of Introduction to modular forms, Bull. Amer. Math. Soc. (N.S.) 2 (1980), 206--214.
  • 20 D. I. Wallace, The Selberg trace formula for $\operatorname{SL}(3,\mathbb{Z})\backslash\operatorname{SL} (3,\mathbb{R})/\operatorname{SO} (3,\mathbb{R})$, Trans. Amer. Math. Soc. (N.S.) 345 (1994), 1--36. MR 95a:11049
  • 21 H. Rademacher and E. Grosswald, Dedekind sums, Math. Assoc. Amer., Washington, DC, 1972. MR 50:9767

Review Information:

Reviewer: Audrey A. Terras
Affiliation: University of California San Diego
Email: aterras@ucsd.edu
Journal: Bull. Amer. Math. Soc. 33 (1996), 77-80
DOI: https://doi.org/10.1090/S0273-0979-96-00626-X
Review copyright: © Copyright 1996 American Mathematical Society
American Mathematical Society